Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 5, NWS Austin/San Antonio, TX

April 24, 2015Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 24, 2015, 6:48 AM CDT for Bexar County, Texas. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 6:48 AM CDT (11:48 UTC)
Expired
Apr 24, 2015, 1:48 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).

Action stage
9 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WGUS44 KEWX 241148
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CDT FRI APR 24 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Olmos Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-241848-
/O.NEW.KEWX.FL.W.0005.150424T1148Z-150424T1848Z/
/SIOT2.1.ER.150424T1131Z.150424T1200Z.150424T1248Z.NO/
648 AM CDT FRI APR 24 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Olmos Creek At Dresden Drive Near San Antonio.
* until this afternoon...or until the warning is cancelled.
* At 6:15 AM Friday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to rise to near
  10.0 feet by this morning.The river will fall below flood stage by this 
  morning.
* Impact...At 10.0 feet...Moderate lowland flooding approaches businesses in the
  southwest quadrant of Loop 410 and West Avenue. Low bridges and crossings 
  upstream near Lockhill-Selma are very dangerous to traffic..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 feet on Jun 4 
  1986.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Fri   Sat   
  Olmos Creek At     9    9    8.4   Fri 06 AM  10.0   2.0                  


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$
1 follow-up statement
342 
WGUS84 KEWX 241233
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT FRI APR 24 2015

...The flood warning is cancelled for the following rivers in Texas...

  Olmos Creek At Olmos Creek at Dresden Drive Near San Antonio affecting Bexar 
  County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC029-241303-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-150424T1848Z/
/SIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
733 AM CDT FRI APR 24 2015

The flood warning is cancelled for
  the Olmos Creek at Dresden Drive Near San Antonio.
* At  7:01 AM Friday the stage was 6.8 feet.
* Flood stage is 9.0 feet.
* Forecast...the river will crest below flood stage at 8.8 feet this morning.
* Impact...At 9.0 feet...Minor lowland flooding extends into low areas of the 
  flood plain with no significant damage..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   
 Olmos Creek At D    9    9    6.8   Fri 07 AM   2.0                        


&&

LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:33 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 6:33 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT FRI APR 24 2015

.AVIATION...
CLUSTER OF SHRA/TSRA N OF KECU TO KPEZ TO KT20 TO K3T5 LINE WILL
CONTINUE TO SLOWLY MOVE TO THE NE AND OUT OF SOUTH CENTRAL TEXAS
BY MIDDAY. WILL CONTINUE TSRA PREVAILING NEXT 1 TO 3 HOURS AT
KAUS/KSAT/KSSF. NO MENTION AT KDRT...ALTHOUGH ISOLD SHRA/TSRA WILL
PASS JUST EAST OF THE SITE. CHANCES REMAIN FOR SHRA/TSRA TO
REDEVELOP THIS AFTERNOON INTO EVENING AND THEN LINGER ACROSS
SOUTHEASTERN AREAS ON SATURDAY. HAVE PROB30S FOR KAUS/KSAT/KSSF
FOR 24/22Z-25/02Z. AREAS OF IFR/MVFR CIGS/VSBYS WILL GIVE WAY TO
VFR SKIES MIDDAY TO AFTERNOON. IFR/MVFR CIGS REDEVELOP TONIGHT
AND THEN BECOME VFR SATURDAY MORNING. EXCEPT...REMAIN VFR AT KDRT.
S TO SE WINDS 5 TO 15 KTS TODAY INTO TONIGHT...BECOME W TO NW
TONIGHT OUT WEST SPREADING TO EASTERN AREAS ON SATURDAY AS A
DRYLINE MOVES ACROSS OUR AREA.

&&

.PREV DISCUSSION... /ISSUED 323 AM CDT FRI APR 24 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...
UPPER AIR ANALYSIS LAST EVENING SHOWED A RIDGE OVER THE MIDDLE OF
THE COUNTRY AND A TROUGH EXTENDING FROM UTAH TO THE PACIFIC COAST
OF BAJA CALIFORNIA. THE SOUTHWESTERLY FLOW ACROSS MEXICO IS
BRINGING MID-LEVEL MOISTURE FROM THE PACIFIC. AT THE
SURFACE...THE DRYLINE WAS LYING ACROSS EDWARDS AND VAL VERDE
COUNTIES AND A COLD FRONT STRETCHED FROM NEAR BEAUMONT TO
STEPHENVILLE. MOST OF OUR CWA REMAINS WARM AND MOIST WITH DEW
POINT TEMPERATURES IN THE LOWER TO MIDDLE 70S. THERE IS A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR THE SOUTHWESTERN COUNTIES WHICH
WILL CONTINUE INTO THE FIRST PERIOD OF THIS FORECAST. THE UPPER
LEVEL TROUGH OVER THE SOUTHWEST WILL PROGRESS TO THE NORTHEAST
DURING THIS PERIOD CAUSING SOME MINOR HEIGHT FALLS OVER TEXAS. THE
FLOW WILL REMAIN FROM THE SOUTHWEST. A COLD FRONT WILL DEVELOP
TONIGHT AND MOVE THROUGH OUR CWA. THIS WILL TURN THE SURFACE WINDS
AROUND TO THE WEST AND BRING IN DRIER AIR. WE WILL SEE CONTINUING
CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT. MODEL SOUNDINGS
SHOWING CAPE AROUND 2000 J/KG AND VERTICAL WIND SHEAR AROUND 50
KTS. THIS SUGGESTS THE POSSIBILITY OF STRONG TO SEVERE STORMS THIS
AFTERNOON AND EVENING. WE ARE AGAIN IN THE SPC SLIGHT RISK WITH A
SLIVER OF BURNET AND WILLIAMSON COUNTIES IN THE ENHANCED RISK. THE
MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. ONCE THE
FRONT MOVES THROUGH THE CHANCE FOR SEVERE STORMS WILL COME TO AN
END. THERE WILL BE LINGERING POPS ACROSS THE SOUTHEAST ON
SATURDAY.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A STATIONARY FRONT WILL LIE ACROSS OUR SOUTHERN BORDER SATURDAY
NIGHT AND SUNDAY. SOUTHERLY WINDS SOUTH OF THIS BOUNDARY WILL
BRING MOIST AIR UP OVER THE FRONT AND CHANCES FOR THUNDERSTORMS
SUNDAY. ANOTHER UPPER LEVEL TROUGH WILL DROP THROUGH THE WEST AND
IN RESPONSE A RIDGE WILL BUILD OVER EAST TEXAS SUNDAY. THIS WILL
PUSH A COLD FRONT THROUGH OUR AREA SUNDAY NIGHT INTO MONDAY WITH
ANOTHER CHANCE FOR THUNDERSTORMS. BEHIND THE FRONT DRIER AIR WILL
MOVE IN AND THE WINDS WILL TURN TO THE WEST AND THEN NORTH. AN
UPPER LOW WILL FORM OVER THE SOUTHERN ROCKIES AND MOVE INTO WEST
TEXAS BY MONDAY NIGHT. MODELS ARE IN BETTER AGREEMENT ON THE
PROGRESSION OF THIS FEATURE ACROSS NORTH TEXAS ALONG THE RED RIVER
REACHING ARKANSAS BY TUESDAY EVENING. MODELS DIVERGE BEYOND THIS
POINT. WITH THE DRY AIR IN THE LOW LEVELS OUR FORECAST IS DRY
THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  67  89  66  87 /  50  40  10  -   30
AUSTIN BERGSTROM INTL AIRPORT  84  67  88  64  86 /  50  50  20  -   30
NEW BRAUNFELS MUNI AIRPORT     85  67  89  65  87 /  50  50  20  10  30
BURNET MUNI AIRPORT            82  64  87  62  86 /  60  30  -    0  30
DEL RIO INTL AIRPORT           86  63  89  65  90 /  40  20  10  -   -
GEORGETOWN MUNI AIRPORT        84  65  88  63  86 /  50  30  10   0  30
HONDO MUNI AIRPORT             84  66  88  64  88 /  50  60  20  -   20
SAN MARCOS MUNI AIRPORT        84  67  87  65  86 /  50  50  20  10  30
LA GRANGE - FAYETTE REGIONAL   84  70  86  67  85 /  50  50  20  10  20
SAN ANTONIO INTL AIRPORT       85  68  89  67  87 /  50  60  20  -   30
STINSON MUNI AIRPORT           84  69  88  67  88 /  50  60  20  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 24, 5:09 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT FRI APR 24 2015

TXZ171>173-183>194-202>209-217>225-228-251100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
509 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH
CENTRAL TEXAS. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING
WIND GUSTS...BUT ISOLATED HEAVY DOWNPOURS OF 2 TO 4 INCHES AND
BRIEF TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY INTO
MONDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
Apr 23, 9:05 PM CDTSpecial Weather StatementEWXVal Verde25 min
Apr 23, 9:37 PM CDTSpecial Weather StatementEWXVal Verde23 min
Apr 23, 11:03 PM CDTSpecial Weather StatementEWXVal Verde42 min
Apr 23, 11:12 PM CDTSpecial Weather StatementEWXVal Verde33 min
Apr 23, 11:53 PM CDTSpecial Weather StatementEWXVal Verde52 min
Apr 24, 2:23 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick52 min
Apr 24, 3:27 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala3 hr
Apr 24, 3:50 AM CDTAreal Flood AdvisoryEWXReal, Uvalde3 hr
Apr 24, 3:52 AM CDTAreal Flood AdvisoryEWXFrio3 hr
Apr 24, 4:35 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Apr 24, 4:38 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde52 min
Apr 24, 5:02 AM CDTFlash Flood WarningEWXBexar3 hr
Apr 24, 5:04 AM CDTAreal Flood AdvisoryEWXMedina3 hr
Apr 24, 5:45 AM CDTAreal Flood AdvisoryEWXBastrop3 hr
Apr 24, 6:22 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr113 min
Apr 24, 6:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Apr 24, 6:41 AM CDTFlash Flood WarningEWXLee3 hr
Apr 24, 8:26 AM CDTAreal Flood AdvisoryEWXBexar109 min
Apr 24, 9:36 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell114 min
Apr 24, 10:42 AM CDTRiver Flood WarningEWXCaldwell, Gonzales23 hr
Apr 24, 2:15 PM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Caldwell, DeWitt, Fayette and 8 more12 hr
Apr 24, 5:16 PM CDTSpecial Weather StatementEWXMaverick44 min
Apr 24, 5:49 PM CDTSpecial Weather StatementEWXKinney56 min
Apr 24, 6:15 PM CDTSpecial Weather StatementEWXKinney45 min
Apr 24, 6:18 PM CDTSpecial Weather StatementEWXKinney42 min
Apr 24, 6:22 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde38 min
Apr 24, 6:37 PM CDTSevere Thunderstorm WarningEWXMaverick23 min
Apr 24, 6:55 PM CDTSpecial Weather StatementEWXDimmit50 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.